Saturday, August 15, 2015

A few pics

I have received 12 doses of radiation therapy. Side effects are still minimal... just some redness like a sunburn. No major fatigue.

Once I reach 25 doses, I'll be having an additional 8 radiation "boosts"... so, 33 total treatments. I was originally only having 5 boosts, but they increased it a couple of days ago.

My doctors took me off Tamoxifen because it was causing too many pelvic symptoms. I will resume the medication after my fibroid surgery.

Step inside the "High Radiation Area"...

External beam radiation machine

They told me to smile!

Getting prepped.

This is the position I hold during rads, only the gown comes off.


Monday, August 3, 2015

Mutilated

Lately I've been feeling a lot of vain sadness over my battle scars. I've had over 50 punch or shave mole biopsies and there are quite a few larger re-excisions on my back, chest & stomach from atypical moles... then there is my 4 inch stomach scar from melanoma, lymph node removal scars under each armpit, part of my left boob is gone, I have a myomectomy/c-section scar, two ugly scars on my face from bad cosmetic mole removals, and don't forget the 9 inch disaster down my left leg. And I am literally probably forgetting some because there are too many to keep track of. I FEEL HIDEOUS. Even the seediest of strip clubs wouldn't hire me. Not that I would ever DO THAT, but that's totally not the point!! I just feel BUTCHERED. So, I was really upset last week when my dermatologist told me I would need yet another re-excision on my neck. The three biopsies I had recently came back normal, mildly atypical (which they ignore), and moderately atypical (which they re-excise to clear margins). I have no choice but to re-excise the third one because it could recur as melanoma. It will just be a 90 minute office procedure, but I just feel like... UGH...... why do I constantly need stuff cut out of me?! Why am I such a defective human being?

Radiation is going fine. I am 3 treatments in and have some mild redness and my nipple feels burned, but no fatigue or systemic side effects have occurred yet. Taking tamoxifen has been uneventful thus far, too. I have been on it for 7 days and still feel normal. I had some tummy discomfort after the first couple of doses, but it didn't last. Onward...